byetta and nausea

By gretchensun Latest Reply 2015-07-11 05:34:04 -0500
Started 2009-10-01 20:41:45 -0500

I do ok when I take the morn injection of byetta but no matter where I inject the afternoon one, I get nausa? i am taking the 5 and will start the 10 in a month but I am afraid it will be worse? any suggestions?

19 replies

DanaLynn 2009-11-17 16:42:10 -0600 Report

Just took my first shot tonight. Maybe I shouldn't have read all these posts? lol Just kidding. I'm keeping a head's up about the nausea.

Lam - 43721
Lam - 43721 2009-10-19 18:41:11 -0500 Report

I have been on Byetta for 3 and a half years. Nasea was very bad in the beginning. Sugar free popsicles were my savior. They settled my stomach. When I started the Byetta I also started to follow the South beach diet and lost 50 pounds and have kept it off. I still use the popsicles but not very often. Good luck.

annann 2009-10-26 18:55:41 -0500 Report

I was on the byetta 5 and finally the nausea went away..I atarted the 10 today and guess what? the nausea is back!! hopefully it will not last long

jaxjake 2009-11-12 07:17:47 -0600 Report

I have been on byetta also for about 3 1/2 years. I have never felt any nausea whatsoever. I think this may be the problem I am having. I havent lost any weight—5 pounds maybe from the time I started, but I think even those pounds were incidental and not attributable to the byetta. Very frustrating. I was initially diagnosed in late 2005 by an internist with limited knowledge of type II meds and he gave me glipizide and glipizide only. This was the killer. In about 2 months my sugars were slightly lower, but I gained about 30 pounds. A few months later I first consulted an endocrinologist, who corrected my meds, and my blood sugars have been great ever since. But no weight loss. Byetta does nothing. I don't feel any different. It does help to control my numbers, but no numbers—in spite of better eating, regular exercise, etc. Frustrated. Very frustrated. Is there an oral med to use instead of Byetta, that would at least free me of twice daily injections? If I'm not losing weight, why put up with the needles, etc??? And ideas??

Nanny Lea
Nanny Lea 2015-07-11 05:34:04 -0500 Report

There is an oral medication, Forxgia, I was on it for 3 months and had non-stop severe thrush. I have only started on Byetta 5 two days ago. Hoping that the nausea settles soon.

lipsie 2009-10-11 00:36:44 -0500 Report

Maybe it will go away with a little time and you could ask for a medication for nausea to get by…let it adjust in your system whereas maybe it'll settle down? Just a thought! Good luck! Hugs! Sheila

annann 2009-10-19 17:35:22 -0500 Report

I have been taking byetta for about 3 wks now and it is better…I try to take the 2nd shot and then eat a bigger meal, that seems to help..hope this helps someone else just starting out on byetta…

Bella's grandma
Bella's grandma 2009-10-10 22:19:20 -0500 Report

I took Byetta for 3 months. early am injection..I was wasted until abt noon…then I could get up from bed & face the day…I also lost 10 lbs…couldn't take it any more…wish I could've found way to continue to take it.

Joan F
Joan F 2009-10-10 20:11:21 -0500 Report

Hi ! I have been taking Byetta for around 3 years. Sometimes you will get nausia but it hasn't changed for me in getting worse after the 5 pen. I know from experience that it will last for a little bit. I just get my mind on something else and it seems to help me. I just eat 45 minutes to an hour after the injection. You get used to it, but you have to not think about it like you feel sick but that it will pass quickly and then you will be eating. This may not help you or sound silly but this is what works for me. Byetta is a great product for me. Good luck. I am taking primarily just Byetta. I could take Metformin with it but it isn't necessary. I prefer to take Byetta alone. It has done wonders with my numbers and you just need to find what foods react what way with your numbers and finally you will discover what will work best for you . I am so glad that my doctor put me on this as I was gaining weight uncontrolably with Actos. You have to stick to exercise and never, never give it up and eat correctly. It isn't hard after you get the hang of it and Byetta helps a lot with this. Good luck !

Joan F
Joan F 2009-10-10 20:24:06 -0500 Report

Just wanted to add that I take a pill for constipation. I have been that way all of my life. I get it from a specific place which is Herbalife and it is called Garden 7 Fruit and vegetable Phytonutrient Supplement. It may take a little while for your system to get going but I go nearly everyday now. There are other products like it but I will stick with this one. It has powerful antioxidents in it, and taken daily is equal to 7 servings of fruits and veges. It seems to help my digestive system. Don't know if this is good for others but it is good for me in the constipation area and I get veges and fruit with what I do myself too. I am not telling you to go get this or to use it, just saying that it has helped me.

Dory 2009-10-10 19:56:34 -0500 Report

I have taken Byetta for 3 years without problem. I do not take any pills with it, just Byetta.

jigsaw 2009-10-02 15:43:41 -0500 Report

I used to take Byetta. The nausea went away after a while. I think it took a few weeks. After the nausea stopped, I started getting constipated so my doc took me off of it. On the positive side, it did control my blood sugar better than any other medication that I've tried. From what I understand, the nausea is a common side effect that usually subsides.

gretchensun 2009-10-02 19:21:43 -0500 Report

thanks, i have the constapiton problem and have added flax seed and natural pyslimun and it seems to help/

BCLady 2009-10-05 13:43:21 -0500 Report

I was on byetta for 4 months. It was the worst 4 months of my life!! I had every side effect possible!! I had no appetite,lost my sense of taste & smell. I was nauseasted the whole time. I could only eat 3 or 4 bites of food. Food became my enemy. Everything I did was based around eating every 6 hours to take the byetta. I was in bed all day everyday. Finally I had enough and my Dr put me on 24 hour insulin. I felt back to normal within 24 hours and had my life back!!

DEBI - 67194
DEBI - 67194 2009-10-06 15:32:43 -0500 Report

I was on byetta for 3 months. It was 3 months of hell. All I did was vomit and sleep. Doc said it would get better and it never did !

Next Discussion: Just found out »